|HIV undetectable but CD4 not improving fast
Dec 22, 2013
Good Day Dr Holodniy I am HIV pos for approx. 2 Years now , and started with ARVs very soon, just a few Month after being infected . I was on ATRIPLA , now on ODIMUNE , and PURBAC DS. My Viral Load is undetectable, but my Problem is a Low CD 4 count of 211 at the Moment....improved from under 150 almost two Years ago. Is it normal for my CD4 Cells Count to improve so slowly ? Has it anything to do with Age ? I am 55 . Is there anything I can do to improve my CD4 ? I am feeling very healthy, besides the Side Effects of Meds. I would be happy to hear from you soon , and THANK YOU Very much for your Great Service !
Kind Regards & Season Greetings from South Africa,
| Response from Dr. Holodniy
Although you don't indicate what your CD4 percent has done, or what your current white blood cell count (WBC) or lymphocyte counts are (which could be affecting your CD4 count); that is on the low end of what we would expect in terms of CD4 count increase after starting HIV treatment and having an undetectable HIV viral load. Age can definitely affect the CD4 count. Changing from Atripla to Odimune would not have made a difference since they both contain the same meds. Yes, the CD4 count can continue to improve slowly over time as long as the viral load remains undetectable. Unfortunately there is not much that be done to further increase the count.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.